Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo

rm000: Remeron withdrawal and my story

remeron anidepressants klonopin

  • Please log in to reply
3 replies to this topic

#1 rm000

rm000

    Getting started

  • Members
  • Pip
  • 3 posts
  • LocationIndia

Posted 16 February 2017 - 08:05 AM

Hello

 

I never had any anxiety issues. I had a sinus surgery in 2006 and after 1 year I started feeling heaviness in my head. I got all the medical test and everything came out perfectly normal. It was 2011 when this heaviness started to effect my sleep. Though the situation was not severe but I am very cautious about my health. So I went to a neurologist he gave me some anti depressants. I was unaware about these medications. I was changing the city and my doctor said it to take it for 2 years. I successfully tapered 2 medicines and the last one was escitalopram 10mg. Reduced the dose to 2.5mg without any withdrawal. But after tapering off, my life changed completely. Coudn't sleep for 1 month which affected my work and increased my anxiety. Tried some sleeping pills(Zolfresh) but nothing helped. Then I realized I was taking antidepressant and that could be the reason behind it.

 

I went to a psychiatrist in may 2015 and she prescribed  remeron(7.5mg), escitalopram 10mg, klonopin(0.5 mg). Started sleeping from day 1 and I started doing great in life.

 

In 2016 I successfully tapered off escitalopram 10mg & klonopin(0.5 mg).

 

After 4 months on 18 Jan 2017 I reduced my remeron from 7.5 to 3.75 and sleep distubances started.from 26 Jan.

 

My doctor increased the dosage from 3.5 to 11 mg. It didn't help. Yesterday I took 15 mg pill and I slept.

 

I have a nice job but I am unable to focus on my work. I am in India and I have received an admit from 2 universities in USA. Course is starting in August 2017. I prepared very hard for the entrance exam last year and don't want to miss the opportunity to study there. I have 2 queries

 

1) Shall I stay in India and give up on my dreams of studying from a reputed USA university? Yoga is very popular here and I have heard that it is very effective in treating depression.

 

2) Shall I accept the admit and go to USA? I know I may get well in next 2 weeks but I am scared that my insomnia and depression can return in USA when I ll start tapering again?

 

PS - Doctors screwed my life. Surgery was not required in 2006 and anti depressants were not required in 2012 :(



#2 theloneranger86

theloneranger86

    Member

  • Members
  • PipPip
  • 32 posts
  • LocationIndia

Posted 17 February 2017 - 11:35 AM

You can ask universities to defer your admission to next year. If you want to stay back for another year to fully recover you can tell them you'd like to join next year due to personal reasons.


Edited by ChessieCat, 17 February 2017 - 12:53 PM.
removed comment about posting in wrong section


#3 baroquep

baroquep

    Silver star

  • Members
  • PipPipPip
  • 162 posts
  • LocationToronto

Posted 17 February 2017 - 12:32 PM

Hi rm000, sorry to hear that you are having difficulty tapering from Remeron.  Antidepressants are notoriously difficult to get off of and understand what you are going through.  Unfortunately, I don't have any personal experience with this medication but there are experienced admins and moderators that will be able to help you.  Before giving up on your dream to attend university in the US, I would wait to see if they can help you get back on track.  They have a lot of experience dealing with all sorts of different antidepressants and you are in good hands.  Hang in there, am sure that a moderator will get back to you soon and help you figure out what you'll need to do to get stabilized and able to continue your taper safely.  Best of luck to you.


Current Prescription Drugs for Hypothyroidism

Synthroid 100mcg / Cytomel 5mcg

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg 
November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 (holding until I stabilize)
May 20, 2017 - reduced 40.25


#4 scallywag

scallywag

    Platinum star

  • Moderators
  • 4,057 posts
  • LocationOntario, Canada

Posted 17 February 2017 - 03:27 PM

1) Shall I stay in India and give up on my dreams of studying from a reputed USA university? Yoga is very popular here and I have heard that it is very effective in treating depression.
 
2) Shall I accept the admit and go to USA? I know I may get well in next 2 weeks but I am scared that my insomnia and depression can return in USA when I ll start tapering again?

rm000 -- Welcome to Surviving Antidepressants (SA)
 
I'm sorry that you've suffered so much at the hands of doctors you trusted. It's extremely unfortunate that the psychiatrist who prescribed these medications to you didn't give you better advice on how to discontinue them.
 
Decreasing from 7.5 mg to 3.75 mg is a very large decrease (50%) for anyone on any psychiatric medication. When you consider the fact that you had also recently discontinued escitalopram and klonopin.
 
It's likely that the dose of 7.5 mg Remeron was covering up your withdrawal symptoms from having stopped escitalopram and klonopin. The decrease on January 17 allowed those symptoms to surge forth. I'm thinking it's a bit (a great deal?) like the alien emerging from a person's abdomen in the (really old, 1979) movie Alien.

Here are a few links that provide explanations of what happens when we start taking these medications and then what happens when we stop:
One theory of anti-depressant withdrawal syndrome
How your brain responds to psychiatric drugs - aka "Brain remodeling"
Youtube video, 4 minutes: Healing from antidepressants
 
We suggest that people decrease by making no more than a 10% reduction, i.e. taking 90% of previous dose, and making that change only once a month. That is probably much slower than how you stopped escitalopram and klonopin.  You can read more about that in this topic:
Why taper by 10% of my dosage?.  
 
It will take time for you to settle now that you're back on 15 mg, probably several more weeks. Your symptoms will ease. Unfortunately no one can tell you how long that will take.

As for your questions about your education and travel plans, those are questions only you can answer considering the unknown timeframe of your symptoms and the known deadlines of the educational program.

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results
Cymbalta (brand name), 60 mg 2012 - 2015; 20 mg to 7 mg in 2016, exact doses and dates in this post;
2017: 6.3 (58 beads) Feb. 1; 5.6 mg (52) Feb. 22; 5.4 mg (50) Mar. 15; 5.1 mg (47) Mar. 25; 4.9 mg (45) Apr. 5; 4.5 mg (42) Apr. 14; 3.5 mg (32) Apr. 26;
Current dose: 2.6 mg (24) 2017-May-17
+ Supplements: fish oil (1500 mg EPA/500 mg DHA), Vitamins: D3, K2, C; Minerals: Mg, Se, Cr, I, V
scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet






Also tagged with one or more of these keywords: remeron, anidepressants, klonopin